71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side effects from Tamoxifen

3 REPLIES 3
PurpleShine
Member

Re: Side effects from Tamoxifen

I've just started tamoxifen,  3 tablets so far.  Just wondered how you were finding it. I'm making myself drink lot's of water hoping this may help reduce the side effects.  How are you getting on? Any tips!

Mac123
Member

Re: Side effects from Tamoxifen

Hi Revcat

Thanks for your advice. I think i'm just a bit anxious of the fear of the unknown but your advice is helpful, especially about the brand of Tamoxifen. I'll give it some time and see what happens. Take care x

RevCat
Member

Re: Side effects from Tamoxifen

Hi Mac,

 

Lots of people get few or no side effects with Tamoxifen - let's hope you are one of them.

 

And dangerous side effects (allergic reactions) would have happened by now, so you don't need to worry about them.

 

As I had already had chemo before starting Tamoxifen, I wasn't quite sure which side effects were which, but it can take a little while before they begin to show themselves.  The most common one is hot flushes, and I think that usually stats within the first month or so - and for most people will have slowly disappeared again within the first year.  Stiff and achey/painful joints seem to take a bit longer to arise (or they did for me).

 

One thing that is worth mentioning is to make a note of the brand you are on, as a lot of people find their side effects vary between brands.  If this brand suits you, then you can ask your GP to specify it on your prescription.  That said, I would wait a couple of months to see how it settles down for you.

 

Side effects are not an indicator of anything, so if you are free of them, just be glad 🙂

Mac123
Member

Side effects from Tamoxifen

I started Tamoxifen 5 days ago and so far so good. Can anyone tell me how soon I might start to get side effects. Thanks x